Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 370, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 21, 2007, 10:42 PM CDT for Kinney County, Maverick County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2007, 10:42 PM CDT (03:42 UTC)
- Expired
- Jul 22, 2007, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Kinney County, TX, Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 26 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 220344
FFWEWX
TXC271-323-220645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1042 PM CDT SAT JUL 21 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...SPOFFORD...BRACKETTVILLE...
MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...QUEMADO...EL INDIO...EAGLE PASS...
* UNTIL 145 AM CDT
* AT 1042 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM NUMEROUS THUNDERSTORMS OVER KINNEY AND MAVERICK
COUNTIES...MOVING NORTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALAMO
VILLAGE
DOPPLER RADAR RAINFALL ESTIMATES SUGGEST AROUND 5 INCHES OF RAIN HAS
FALLEN ALONG ELM CREEK OVER THE KINNEY AND MAVERICK COUNTY BORDER.
AN ADDITIONAL 1 TO 2 INCHES IS LIKELY OVER THESE SAME AREAS AS
THUNDERSTORMS CONTINUE TO MOVE OVER THESE SAME AREAS.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. DO NOT
DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN
CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND
DONT DROWN.
LAT...LON 2925 10075 2937 10070 2962 10069 2963 10013
2821 10012 2821 10022 2826 10029 2848 10038
2850 10034 2854 10042 2859 10040 2866 10050
2882 10055 2892 10065 2908 10066 2917 10078
2924 10080
$$2 follow-up statements
000
WGUS74 KEWX 220510
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1208 AM CDT SUN JUL 22 2007
TXC271-323-220645-
KINNEY TX-MAVERICK TX-
1208 AM CDT SUN JUL 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
MAVERICK AND KINNEY COUNTIES...
AT 1206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
INCREASING OVER AN AREA 15 TO 20 MILES SOUTHEAST OF EL
INDIO...MOVING NORTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPOFFORD...QUEMADO...EAGLE PASS...BRACKETTVILLE AND ALAMO VILLAGE
HEAVY THUNDERSTORMS WILL CONTINUE TO REDEVELOP ALONG THE RIO GRANDE
WITH UP TO 5 INCHES OF RAINFALL POSSIBLE BETWEEN MIDNIGHT AND 2 AM.
THE FLASH FLOOD WARNING MAY NEED TO BE EXTENDED LATER THIS MORNING.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. DO NOT
DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN
CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND
DONT DROWN.
LAT...LON 2925 10075 2937 10070 2962 10069 2963 10013
2821 10012 2821 10022 2826 10029 2848 10038
2850 10034 2854 10042 2859 10040 2866 10050
2882 10055 2892 10065 2908 10066 2917 10078
2924 10080
$$000
WGUS74 KEWX 220619
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
117 AM CDT SUN JUL 22 2007
TXC271-323-220645-
KINNEY TX-MAVERICK TX-
117 AM CDT SUN JUL 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
MAVERICK AND KINNEY COUNTIES...
AT 117 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW
AREAS OF RAIN...HEAVY AT TIMES...FROM SHOWERS AND THUNDERSTORMS
OVER MAVERICK AND KINNEY COUNTIES.
OCCASIONAL DANGEROUS LIGHTNING AND WIND GUSTS OF 25 TO 40 MPH IS
POSSIBLE IN OR NEAR THE THUNDERSTORMS.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, LOW WATER
CROSSINGS, AND UNDERPASSES.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2925 10075 2937 10070 2962 10069 2963 10013
2821 10012 2821 10022 2826 10029 2848 10038
2850 10034 2854 10042 2859 10040 2866 10050
2882 10055 2892 10065 2908 10066 2917 10078
2924 10080
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 7:15 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 21, 7:15 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 715 PM CDT SAT JUL 21 2007 .UPDATE... CONVECTION BECOMING MUCH BETTER ORGANIZED WITH TRAINING CELLS OVER THE FAR WESTERN CWA NEAR BRACKETTVILLE. MADE A QUICK UPDATE AS THE WATCH HAS EXPIRED OVER THE CENTRAL AND EAST...BUT CONTINUING IN THE EIGHT FAR WESTERN COUNTIES NEAR THE RIO GRANDE. UPPED POPS AND QPF AMOUNTS IN WEST...BUT OTHERWISE THE CURRENT WATCH LOOKS ON TARGET GIVEN THE LATEST RADAR TRENDS AND SELY LOW LEVEL INFLOW OF 20-25 KNOTS ALONG THE RISING TERRAIN OF THE FAR WESTERN HILL COUNTRY. INFLOW OVER THE CENTRAL AND EASTERN CWA WEAKER AT NO MORE THAN 10 TO 15 KNOTS...AND STORMS EXPECTED TO ISOLATED TO WIDELY SCATTERED. && .PREV DISCUSSION... /ISSUED 647 PM CDT SAT JUL 21 2007/ AVIATION... SHOWERS AND THUNDERSTORMS SHOULD WEAKEN AFTER 02Z ACROSS MOST AREAS BUT COULD LINGER THROUGH MUCH OF THE NIGHT ACROSS THE DRT AREA. A FEW OVERNIGHT SHOWERS WILL REMAIN POSSIBLE IN THE OVERNIGHT HOURS NEAR THE I-35 CORRIDOR, BUT MOST ACTIVITY SHOULD RETURN TO A DAYTIME ONLY PATTERN. A LOW TO MID LEVEL ANTICYCLONE SHOULD DEVELOP OVER THE AREA SUNDAY, SO WILL KEEP CONVECTIVE TEMPO AND PROB GROUPS OUT OF THE THE LATER PERIODS. HOWEVER, THIS STABILITY COULD RESULT IN SOME LOCALLY DENSE FOG AND LIFR CIGS NEAR DAYBREAK. MOST AREAS SHOULD SEE VFR CONDITIONS PREVAILING SUNDAY AFTERNOON, WITH A FEW MVFR CIGS STILL POSSIBLE NEAR THE DRT AREA MOST OF THE DAY. PREV DISCUSSION... /ISSUED 357 PM CDT SAT JUL 21 2007/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER EASTERN AREAS OF SOUTH CENTRAL TEXAS WITH SOME REDEVELOPMENT NOW OCCURRING ALONG THE RIO GRANDE NEAR THE MESOSCALE VORTEX. EXPECT ACTIVITY IN THE EAST TO DIMINISH WITH SUNSET AND HAVE MAINTAINED FLASH FLOOD WATCH THROUGH THIS EVENING THERE. WHILE OUT WEST, HAVE EXTENDED FLASH FLOOD WATCH THROUGH SUNDAY MORNING AS EXPECT THERE WILL BE REDEVELOPMENT AS THE LOW LEVEL JET SHIFTS TO ALONG THE RIO GRANDE. NUMEROUS RIVER AND STREAMS REMAIN OUT OF BANKS OR IN FLOOD AND THESE ADDITIONAL RAINS WILL AGGRAVATE THE SITUATION. ON SUNDAY INTO MONDAY, MESOSCALE VORTEX MOVES WELL WEST INTO MEXICO ALLOWING A DRIER AIRMASS WITH PWS OF 1.5 TO 1.8 INCHES SLOWLY FILTERS INTO THE AREA, HOWEVER WEAK UPPER DIFFLUENCE FROM AN UPPER JET AND ONLY SLIGHTLY WARMER TEMPERATURES ALOFT AS WESTERN RIDGE DOES NOT BUILD AS STRONGLY OVER AREA SUGGEST AT LEAST SLIGHT CHANCE POPS. COULD SEE SOME LOCALLY HEAVY DOWNPOURS. ON TUESDAY, A TRANSITION BACK TO A WETTER PATTERN RESUMES. A WEAK SURFACE BOUNDARY, THE REMNANTS OF A COLD FRONT MOVES SOUTHWEST INTO THE AREA PROVIDING FOR MOISTURE CONVERGENCE. THE UPPER RIDGE RETREATS NORTHWEST, ALLOWING THE MID LEVEL SHEAR AXIS TO DEEPEN SLIGHTLY AS A SHORT-WAVE DROPS INTO TEXAS. WEDNESDAY THROUGH NEXT SATURDAY, SHEAR AXIS TRANSITIONS INTO A WEAK UPPER TROUGH AS ADDITIONAL WEAK SHORT-WAVES DROP INTO POSITION WHILE TROPICAL MOISTURE AND PWS APPROACHING 2 INCHES MOVE BACK INTO THE AREA. POPS INCREASE TO CHANCE AND POSSIBLY MORE WIDESPREAD HEAVY RAINS. GENERALLY WENT WITH MEX TEMPERATURES, HOWEVER WENT A CATEGORY HIGHER FOR LOWS TONIGHT AS DEWPOINTS WILL NOT DECREASE AS MODEL SHOWS. DAYTIME TEMPERATURES WILL REMAIN WELL BELOW AVERAGE DUE TO AMPLE SOIL MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 93 73 94 73 / 20 20 - 30 10 AUSTIN BERGSTROM INTL AIRPORT 73 92 68 94 68 / 20 20 - 30 10 DEL RIO INTL AIRPORT 74 89 74 93 73 / 70 30 - 10 10 SAN ANTONIO INTL AIRPORT 75 90 73 92 72 / 20 20 - 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING ZONES: DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...VAL VERDE... ZAVALA. && 01/08
Hazardous weather outlook, Jul 21, 7:22 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 722 PM CDT SAT JUL 21 2007 TXZ171>173-183>194-202>209-217>225-228-221230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 722 PM CDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINS OF 4 TO 6 INCHES REMAINS POSSIBLE AS SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUE TO REDEVELOP OVER THE WESTERN HILL COUNTRY...RIO GRANDE PLAINS...AND SOUTHERN EDWARDS PLATEAU. HEAVY RAINS UP TO 10 INCHES HAS FALLEN ACROSS PARTS OF THE WATCH AREA SINCE FRIDAY EVENING. MANY LARGER STREAMS AND RIVERS ARE EXPECTED TO REMAIN NEAR BANKFULL OR OUT OF BANKS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS THROUGH AT LEAST FRIDAY. LOCALLY HEAVY DOWNPOURS OVER ONE INCH WILL REMAIN POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Jul 21, 9:25 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
925 PM CDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM FLASH FLOOD BRACKETTVILLE 29.32N 100.41W
07/21/2007 KINNEY TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED BECAUSE OF RAINFALL IN THA PAST 2
HOURS. HYWS 1572, 334 AND 1908.
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:47 PM CDT | River Flood Warning | EWX | Dimmit | 14 days |
| Jul 21, 9:43 PM CDT | Flash Flood Warning | EWX | Dimmit | 4 hr |
| Jul 22, 1:40 AM CDT | Flash Flood Warning | EWX | Maverick | 6 hr |
| Jul 22, 11:28 AM CDT | River Flood Warning | EWX | Medina | 23 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.